67948members
357771posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tiredness-rads or tamoxifen?

6 REPLIES 6
Highlighted
Member

Re: tiredness-rads or tamoxifen?

I finished my rads just over a week ago and have been on tamoxifen for about 3 weeks now and I'm completely exhausted. I was told this would be the rads and it would hopefully ease up about 2 weeks after I finished them- we'll see. No one has mentioned the side effects of tamoxifen yet so lets hope its the rads and that it passes quickly
Yvonne

Highlighted
Member

Re: tiredness-rads or tamoxifen?

I was lucky to get through chemo with the only side effect being hair loss however radiotherapy knocked me for six! I started taking Tamoxifen 6 weeks before rads with no effects. The tiredness from rads took me 9 months to a year to fully get over. Still on Tamox. with no side effects.

Jo

Highlighted
Member

Re: tiredness-rads or tamoxifen?

Hello. This is my first post Carmel but I felt moved to comment. I am on arimidex rather than tamoxifen (for about 8 weeks now). Have just completed my 17th dose of rads with 3 more to go and am absolutely zonked. It has taken me by surprise as I felt good for the first 10 sessions. Wobbly knees and feeling of total exhaustion that isn't helped by sleeping. I'm assured that it will go about 2 weeks after rads end so looking forward to that. Hopefully it is the rads rather than the hormone therapy. Sandra44 has made sense of it by the reminder that your body is fighting hard to regenerate.

Highlighted
Member

Re: tiredness-rads or tamoxifen?

Dear Carmel, I didn't have chemo but 15 sessions of rads. I'm not on Tamoxifen and felt very tired after Rads.It's now 5 weeks since I finishes rads and starting to get energy back. Everyone is different and it's hard to know what affects what.
Best wishes
Leadie

Highlighted
Member

Re: tiredness-rads or tamoxifen?

Hi there, am due to start rads on Wed but have been on Tamoxifen for the past month and the only side effect i have had has been disturbed sleep,hence a bit tired. I can get off to sleep ok but after 3 or 4 hours am just aware that am very restless,not even having night sweats/hot flushes or anything.....as yet.

I have got a friend who having same treatment and she is suffering terribly from side effects from tamoxifen and has been totally wiped out by rads. Have been told that rads damage all cells that are dividing and the cancer ones are damaged beyond repair but that your body works extra hard to repair the "good" cells and that is why you can feel tired but again to what degree will depend on the individual ,just doesn't seem to be any straightforward answers. Good luck.

Sandra x

Highlighted
Member

Re: tiredness-rads or tamoxifen?

I think every element of the whole process adds in to the tiredness. You've had major surgery (after which it can take several weeks to recover your energy levels) and your body is working hard to heal itself. Then you start radiotherapy, which attacks your body and again it's using up energy recovering every day. I wouldn't be at all surprised if getting used to the change in hormone levels that Tamoxifen brings about also saps a certain amount of energy. Not to mention the mental anguish of being diagnosed in the first place and emotionally dealing with the whole package. We shouldn't underestimate the amount of energy emotional upheaval uses up.
No wonder most of us are bloody exhausted!
I had my surgery at the beginning of March (started Tamoxifen on diagnosis) and am about a third of the way through my rads. I've been sleeping more than 8 hours a night & still needing a nap in the afternoon. I've been going for a reasonable walk every day to try & boost my energy levels. I'm not sure it's working but is good for the soul when the sun's shining and spring is sprung.
Be kind to yourself and go with what your body is telling you.
Take care
Philidel

Highlighted
Member

tiredness-rads or tamoxifen?

Hi there, just looking for a few comments really. Iv been started on Tamoxifen at the same time a rads (three sessions so far, 8 days of medication) and feel oh so tired. Bloody exhausted in fact. Trouble is i don't know whats doing what. Can Tamox make you tired? or is it more likely the rads. The radiologist told me i wouldn't be tired but the radiographers said that i most likely would! So plenty of consistency there! Looking to you ladies for a little insight.
thanks in anticipation
carmel